MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; TENACULUM FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; TENACULUM FORCEPS
Model Number 420207-10
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the tenaculum forceps are faulty, the tip no longer responding to the robot after 2 uses.The procedure was competed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The tenaculum forceps instrument was analyzed and found to have a broken distal pitch cable at the clevis hub.The broken cable segment that contains the crimp was still installed within the clevis.The cable was fully broken.As a result of the full break, functional testing for motion related issues cannot be performed.There was no discoloration, corrosion, or contamination on the cable to suggest improper reprocessing as a contributing factor.Further inspection found no abnormally sharp or damaged components that could have contributed to the cable breaking.The complaint regarding the faulty tip was confirmed by failure analysis.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
TENACULUM FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21528665
Report Number2955842-2025-04315
Device Sequence Number18237289
Product Code NAY
UDI-Device Identifier00886874111659
UDI-Public(01)00886874111659(11)230706(10)K10230706
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420207-10
Device Catalogue Number420207
Device Lot NumberK10230706 431
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/25/2025
Initial Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age36 YR
Patient SexFemale
Patient Weight68 KG